Floating in the Twilight Zone

What a bizarre world I find myself navigating at the moment! Today is the first day this week that I have actually been awake, that I have eaten, and showered, and had any water to drink.

This week I have begun the process of weaning off the anti-depressant medication I have taken for two and a half years, in order to wean on to another type. I’ve hesitated in doing so, fearing this process and the probable side-effects, but my medications haven’t been working very well for the last few months, so I guess I have nothing to lose and, potentially, much to gain.

As a result (at least, I assume it is a result of starting the process and being on half my regular dosage), I have been asleep and completely disengaged from the world for the last few days. I dare say that I will be heading back to my hidey-hole again soon, too! The world is bright, and loud, and jarring!!

It’s not just my medication regimen that is in flux at the moment. My career is also undergoing some changes, the natures of which are still in limbo. So it’s a stressful time at the moment. However, I’m trying not to measure myself by this or the next couple of weeks. I know that this is a transition time while my brain chemistry undergoes some readjusting.

Having said that, though, I am crossing my fingers and toes and hoping that I re-emerge soon, and with renewed vigour and mental clarity. I’d like to get my life back, as I’ve got to start planning for the future, and I need a clear head and a light at the end of the tunnel.

Though I may be a bit on the quiet side for the next couple of weeks while my meds (and thus brain chemicals) fluctuate, rest assured that I’m around, checking in when I can, reading when I’m awake enough to do so, and I will be back on full power soon!

Love, Jupiter x

26 thoughts on “Floating in the Twilight Zone

  1. I hope the titration to your new meds has the desired results. We’re going through the same process right now with my son , changing his psychotic medication. I find you sharing your experience of this transition very enlightening. My son is 12 and he is not able yet to articulate the experience as you have.thank you for sharing.

    Liked by 1 person

    1. Thank you. I wish your son the best, too. I think it’s important to maintain the awareness that undergoing a weaning on to, off of, or changing medications is a process that takes time and patience. It is reasonable and realistic to expect some bumps along the way, but hopefully once the body adjusts, it will be good news for the longer term.

      Liked by 1 person

  2. Hugs hopefully the new meds will help. I know what it is like when they begin to fail. I am absolutely paranoid that mine are going to start being ineffective and I will have to switch. It took a long time to find right meds and dose for me so I understand. And it is totally okay to ignore the world in this tender stage. You are raw and everything is too much. Rest and sleep as much as you want. It takes awhile to get back up there. (Which I am sure you know but I am nothing but an optimistic redundancy speaker. πŸ™‚

    Liked by 1 person

    1. Thank you Jay-lyn. It’s heartening to know that others go through these experiences – I feel less like I’m doing a bad job of coping, and more like I’m just going through a normal process!
      That’s a real drag that you had a long journey to find your ideal medication. I hope that it will keep on working for you πŸ’œ

      Like

      1. So far so good. Almost two years now and no issues. Problem is that I did not catch my fall into a depressive state and ended up off for several months. But at same time I faced my demons and while not conquering all of them I did conquer the ones that were at the base of my addiction. You take as much time as you need. You will get there. πŸ€“πŸ’œ

        Liked by 1 person

  3. I wish you success in finding the balance you need. I am here for you in any way. Take the time you need for you and we will be here when you return because that is how gravity works! β€πŸ’‹β€

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s